Doctors Lounge - Nephrology AnswersBack to Nephrology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/09/2017.
Forum Name: Glomerulonephritis
|kcteach - Sat Sep 24, 2005 6:32 pm|
I've been on prednisone for nearly 3 years now; it's the only thing that promotes remission for me, but as soon as I begin to taper off of it I flare right up and have a relapse-it happens every time. I've relapsed atleast 5 times within the course of nearly 3 years. So I was wondering, if it's the only thing that seems to keep me in remission- why am I being tapered off.
|DeLWolcott - Sat Sep 24, 2005 11:28 pm|
Prednisone can cause damage throughout the body when taken for a long period. Steroids in general should only be used for limited times. I understand it is frustrating to have the one things that works to be taken away, but in the long run it is much safer. Hopefully another alternative can be found for you.
|andim - Sat Mar 22, 2008 1:52 pm|
I am wondering how to taper my prednisone. I am currently on 5mg qd in the am for 6 weeks, and I can't deal with this drug, so I am going to stop. I am also on cellcept for MG, which I much prefer. I am not seeing any added benefit by adding the prednisone, so I would rather not have the side effects of prednisone. Do I need to taper to avoid adrenal insufficiency at this level? I was planning on 5 qod, for 1 week, then 2.5 qod for one week, then 1qod for one week and off. Is this reasonable? My doctor highly favors prednisone and minimizes the side-effects, so I cannot address this with him, but I do want to stop in a safe way. Any advice would be very helpful.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.